Stay safe and avoid problems after laser treatments! Fraxel, Clear & Brilliant, and other lasers.
Thank you for asking this. Linda, I’m not clear if you’ve seen your doctor since the laser treatment. This is important. Acne breakouts can be easily treated. And yes, your face may be more sensitive to Retin-A for a few months after. This is easily solved by your doctor though. The “tan” or darkening your seeing is due to the irritation (post-inflammatory hyperpigmentation). So it’s important to eliminate all irritation, and let your doctor help you with the temporary pigment problem. This can last months sometimes, so please don’t delay getting help.
I’d like to make a couple of points.
Before any laser treatment, your doctor/clinic should provide:
- A clear consult done in person, or on the phone, so you can be educated about the laser and what to expect. This should include prices so there are no surprises.
- Clear pre-laser instructions in writing if you are new to this, or your last one was years ago. Each clinic has a slightly different set of instructions.
- Clear post care instructions for you to do at home after, also in writing. This prevents problems like the above. Acne breakouts, infections, pigmentation problems, skin irritation or allergies are just some of the problems that could occur.
- A clear way for you to get in touch with a nurse who works with laser patients – phone number and/or an email.
- For some lasers, like the carbon dioxide especially, a follow-up appointment to be checked the first week after the laser.
What to do 1 week before a laser treatment:
- Go over your pre and post care instructions carefully.
- If you’ve lost them, or have questions, call the office right away to clarify.
- Be especially clear if the clinic wants you to stop all aspirin, Advil or Aleve type compounds for 1 week before. Do NOT stop these if your doctor has prescribed these for your heart, strokes, TIAs, clots, etc. Clarify first with your doctor!
- Be sure to let your doctor/clinic know if you have a history of staph or other skin infections. You may be a nasal carrier.
- Clarify instructions regarding medications for pain or numbing creams.
The majority of laser treatments go very smoothly AND they off more results than any skin cream can. Avoiding any problems or complications is important!
Hope this helps, Dr. I